Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2004, 1:43 AM CDT for 9 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 1:43 AM CDT (06:43 UTC)
- Expired
- May 31, 2004, 2:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Coffee County, TN, Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 118 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 9:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS54 KOHX 310643
SVRBNA
TNC031-035-049-061-133-141-175-177-185-310730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
142 AM CDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COFFEE COUNTY IN TENNESSEE
CUMBERLAND COUNTY IN TENNESSEE
FENTRESS COUNTY IN TENNESSEE
GRUNDY COUNTY IN TENNESSEE
OVERTON COUNTY IN TENNESSEE
PUTNAM COUNTY IN TENNESSEE
VAN BUREN COUNTY IN TENNESSEE
WARREN COUNTY IN TENNESSEE
WHITE COUNTY IN TENNESSEE
* UNTIL 230 AM CDT
* AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES SOUTH OF LIVINGSTON TO 7
MILES SOUTH OF MANCHESTER...MOVING SOUTHEAST AT 35 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE...NEAR
SPENCER AROUND 155 AM CDT
PLEASANT HILL AROUND 200 AM CDT
BEERSHEBA SPRINGS AROUND 205 AM CDT
CROSSVILLE AROUND 210 AM CDT
TRACY CITY AROUND 215 AM CDT
PALMER AROUND 220 AM CDT
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF
SEVERE THUNDERSTORMS APPROACH YOUR AREA...GO TO A SAFE PLACE.
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
LAT...LON 3642 8536 3623 8535 3595 8553 3575 8576
3560 8598 3534 8623 3510 8557 3537 8531
3552 8509 3571 8485 3599 8468 3618 8469
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:50 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 30, 8:50 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT SUN MAY 30 2004 .DISCUSSION... TONIGHT...SEVERE WEATHER IS BEARING DOWN ON THE MID STATE AS TO OUR WEST MEM AND PAH WFOS HAVE ALREADY ISSUED NUMEROUS SVR AND TOR WARNINGS. AS A COLD FRONT CURRENTLY LOCATED OVER CENTRAL MISSOURI AND NORTHERN ARKANSAS ADVANCES EASTWARD TOWARDS THE MID STATE...A SQUALL LINE OF SVR THUNDERSTORMS OUT AHEAD OF THE FRONT WILL ENTER EXTREME NORTHWEST MIDDLE TENNESSEE AROUND 10 PM...INTO THE BNA AREA SHORTLY AFTER MIDNIGHT AND THE THUNDERSTORMS ACTIVITY WILL LEAVE THE CUMBERLAND PLATEAU REGION AROUND 9 AM MONDAY MORNING. EXPECT TO UPDATE THE ZONE PACKAGE LATER TONIGHT TO ADD WATCHES FOR SEVERE WEATHER. A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. TONIGHT AND EARLY THIS MORNING IN THE HEAVIER STORMS SECTIONS OF THE MID STATE COULD SEE AMOUNTS OF OVER TWO INCHES AND SOME LOCATIONS RECEIVING OVER THREE INCHES OF PRECIPITATION. AT THIS TIME NO CHANGES TO PREVIOUS FORECAST PACKAGE. && .BNA WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT AND EARLY MONDAY. && 31
Hazardous weather outlook, May 30, 12:46 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CDT SUN MAY 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-311030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1246 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP UPPER TROUGH WILL SWING THROUGH THE REGION TONIGHT AND EARLY MONDAY MORNING WHILE TAKING ON NEGATIVE TILT. A BAND OF SOUTHWESTERLY 60 MPH WINDS AT THE MID LEVELS WILL SPREAD ACROSS NORTHERN ARKANSAS THIS AFTERNOON...AND ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS TONIGHT. AT HIGHER LEVELS...THE PATTERN IS EXPECTED TO BECOME INCREASINGLY DIFFLUENT. A SEVERE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...THEN MOVE EAST INTO MIDDLE TENNESSEE OVERNIGHT. THE MAIN PROBLEMS FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURSTS WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONGOING SEVERE WEATHER IS LIKELY EARLY MONDAY MORNING. MONDAY AFTERNOON THROUGH SATURDAY THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SUNDAY NIGHT. BOYD 01
In the hours before
Local storm report, May 31, 1:08 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO 12 S PULASKI 35.02N 87.03W
05/31/2004 GILES TN AMATEUR RADIO
POSSIBLE TORNADO.
&&
04Local storm report, May 31, 1:18 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG WAYNESBORO 35.32N 87.76W
05/31/2004 WAYNE TN EMERGENCY MNGR
TREES DOWN MANY PARTS OF COUNTY.
&&
04Local storm report, May 31, 1:20 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
120 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 8 S MURFREESBORO 35.74N 86.39W
05/31/2004 RUTHERFORD TN AMATEUR RADIO
60 MPH WIND GUST AND TREES DOWN IN CHRISTIANA.
&&
04Local storm report, May 31, 1:25 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
125 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 10 N COLUMBIA 35.77N 87.05W
05/31/2004 MAURY TN TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN CARTERS CREEK PIKE AREA.
&&
04Local storm report, May 31, 1:32 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST TULLAHOMA 35.37N 86.22W
05/31/2004 60 MPH COFFEE TN AMATEUR RADIO
&&
04Local storm report, May 31, 1:36 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
136 AM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG EAGLEVILLE 35.74N 86.65W
05/31/2004 RUTHERFORD TN FIRE DEPT/RESCUE
STRUCTURAL DAMAGE TO CROSSLIN SUPPLY BUSINESS BUILDING IN
DOWNTOWN EAGLEVILLE.
&&
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 60 min |
| May 30, 9:48 PM CDT | Tornado Warning | OHX | Benton, Hickman, Humphreys, Perry | 27 min |
| May 30, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 50 min |
| May 30, 10:08 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 37 min |
| May 30, 10:19 PM CDT | Tornado Warning | OHX | Hickman, Perry | 26 min |
| May 30, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 51 min |
| May 30, 10:37 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 38 min |
| May 30, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 20 min |
| May 30, 10:45 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 30 min |
| May 30, 11:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 39 min |
| May 30, 11:34 PM CDT | Tornado Warning | OHX | Davidson, Wilson | 26 min |
| May 30, 11:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 50 min |
| May 30, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lawrence, Lewis, Maury and 3 more | 40 min |
| May 30, 11:54 PM CDT | Flash Flood Warning | OHX | Davidson, Wilson | 2 hr |
| May 30, 11:55 PM CDT | Flash Flood Warning | OHX | Humphreys | 4 hr |
| May 30, 11:55 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| May 31, 12:16 AM CDT | Flash Flood Warning | OHX | Dickson | 4 hr |
| May 31, 12:23 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Giles, Lawrence and 6 more | 37 min |
| May 31, 12:27 AM CDT | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 33 min |
| May 31, 12:39 AM CDT | Tornado Warning | OHX | Giles | 21 min |
| May 31, 12:47 AM CDT | Flash Flood Warning | OHX | Hickman | 4 hr |
| May 31, 1:02 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Grundy and 5 more | 43 min |
| May 31, 1:10 AM CDT | Flash Flood Warning | OHX | Rutherford | 4 hr |
| May 31, 1:19 AM CDT | Tornado Warning | OHX | Bedford, Coffee | 26 min |
| May 31, 1:49 AM CDT | Tornado Warning | OHX | Grundy | 26 min |
| May 31, 1:55 AM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 4 hr |
| May 31, 2:10 AM CDT | Flash Flood Warning | OHX | Overton | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.